Not sure. Can't explain in subject line

Discussion in 'General Parenting' started by bby31288, May 20, 2007.

  1. bby31288

    bby31288 Active Member

    Hi all, been one heck of a day. difficult child lost her homework binder, says it was here on Friday. I can't find it. Don't know if I mentioned it but new p-doctor added wellbutrin to her Zoloft. With the intention of weaning her off of the Zoloft if she makes out okay with the wellbutrin. Everyday I ask her how she is doing, she say great....never felt better. Okay back to today, difficult child can't find her binder, freaks out, screaming at everyone...husband sends her to her room to calm down, I get a text. "I want to kill myself. I stop myself from cutting my wrists every night. You don't even know what it is like to control my emotions every night". So husband and I call her down, she says she feels this way, I asked her why every day I ask and she says she feels great. She said she doesn't know, because during the day she is fine, its at night she wants to kill herself. I put a call into psychiatrist. husband and I not sure if we should bring her to hospital because she is feeling better, and now says maybe she was upset about the binder and she doesn't really feel like killing herself every night? I am so confused. I don't know what to do or think, and psychiatrist has not returned our call yet. Anyone with experience in this help? We are not sure what to do...
     
  2. wldinnh

    wldinnh New Member

    Since she's transitioning medications, I think you should take it very seriously. Hopefully by now the psychiatrist has called back to advise you what to do. I would definitely stay close by her tonight.
    Cyber hugs!
     
  3. Sara PA

    Sara PA New Member

    "Great, never felt better" sounds like hypomania, a possible side effect to one SSRI/SSRI-related antidepressant, let alone two. Freaking out, screaming, suicidal ideation are also adverse reactions to one SSRI/SSRI-related antidepressant, let alone two. The doctor should have told you to watch for those reactions and contact him/her immediately if they occur. Mood swings like that are, unfortunately, rather common side effects for these drugs when given to children and adolescents and are part of the reason they are generally not approved to for use by them...that and that they aren't particularly effective when used to treat depression.

    by the way, depression can be a side effect of long term chronic use of stimulants.
     
  4. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm glad you called the psychiatrist and hope he has called back by now. Is there a psychiatrist on call? I would definitely want to talk to someone right away.
     
  5. Alisonlg

    Alisonlg New Member

    It's always scary to hear something like that. I don't have any advice, but wanted to offer some gentle hugs and hope you've heard from the psychiatrist by now.

    :::hugs:::
     
  6. branbran

    branbran New Member

    Im so sorry your going through this. Its such a delicate situation. When my difficult child mentioned anything regarding suicide, she was shipped off to the hospital. I just think you cant be too careful with these threats. You just never know whats going on in their minds. It's better to be safe and wrong then the alternative. Especially given the medications she is on. I know you have to do what you think is best, I just thought id'e give my opinion.

    Sending out positive thoughts and wishing you the best.
     
  7. Hound dog

    Hound dog Nana's are Beautiful

    I have to agree with Sara. I think it is probably the medications causing these shifts. It's possible neither is the medication for her. I hope you were able to contact psychiatrist and he/she got back to you. If not, I'd head out to the ER and see what they say.

    Please update us on how she's doing.

    Hugs
     
Loading...